Alert archive / South Dakota / High Wind Warnings in 2012

High Wind Warning 8, NWS Rapid City, SD

August 14, 20124 counties in South Dakota

NWS Rapid City, SD issued this high wind warning at Aug 14, 2012, 3:01 PM MDT for 4 counties in South Dakota. It took effect at Aug 15, 2012, 6:00 AM MDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 3:01 PM MDT (21:01 UTC)
In effect from
Aug 15, 2012, 6:00 AM MDT
Expired
Aug 15, 2012, 3:27 PM MDT
In force
9 hr
Issued by
NWS Rapid City, SD

Counties Custer County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD

The radar

The Rapid City radar (KUDX), 26 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 8:30 AM MDTHIGH SUST WINDS 404 Ne Red Shirt, SDSTRONG WINDS BEGAN AROUND 830 AM AND LASTED THROUGH THE DAY
Aug 15, 9:00 AM MDTHIGH SUST WINDS 42Union Center, SD
Aug 15, 9:20 AM MDTHIGH SUST WINDS 408 S Wall, SD
Aug 15, 9:32 AM MDTHIGH SUST WINDS 513 E Wicksville, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WWUS73 KUNR 142101
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
301 PM MDT TUE AUG 14 2012

...VERY WINDY ON WEDNESDAY...

.A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS EARLY
WEDNESDAY MORNING. COOLER TEMPERATURES AND STRONG NORTH TO
NORTHWEST WINDS WILL BE FOUND ACROSS THE PLAINS OF WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA THROUGH EARLY WEDNESDAY EVENING.

SDZ026-030-031-042-072-073-150700-
/O.NEW.KUNR.HW.W.0008.120815T1200Z-120816T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...
PINE RIDGE...KYLE...STURGIS...UNION CENTER
301 PM MDT TUE AUG 14 2012

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY. 

* WINDS: NORTH TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 55
  MPH. 

* IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS
  THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY
  ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO
  BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-150700-
/O.NEW.KUNR.WI.Y.0037.120815T1000Z-120815T2200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH
301 PM MDT TUE AUG 14 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM MDT WEDNESDAY. 

* WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
  MPH. 

* IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS
  INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ027-032-041-043-044-074-150700-
/O.NEW.KUNR.WI.Y.0037.120815T1200Z-120816T0000Z/
SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...HOT SPRINGS...PHILIP...EDGEMONT...
KADOKA...MARTIN...HERMOSA
301 PM MDT TUE AUG 14 2012

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT WEDNESDAY. 

* WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
  MPH. 

* IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS
  INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-150700-
/O.NEW.KUNR.WI.Y.0037.120815T1400Z-120816T0200Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
401 PM CDT TUE AUG 14 2012

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT WEDNESDAY. 

* WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
  MPH. 

* IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS
  INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
4 follow-up statements
594 
WWUS73 KUNR 150440
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1040 PM MDT TUE AUG 14 2012

...VERY WINDY ON WEDNESDAY...

.A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS EARLY
WEDNESDAY MORNING. COOLER TEMPERATURES AND STRONG NORTH TO
NORTHWEST WINDS WILL BE FOUND ACROSS THE PLAINS OF WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA THROUGH EARLY WEDNESDAY EVENING.

SDZ026-030-031-042-072-073-151200-
/O.CON.KUNR.HW.W.0008.120815T1200Z-120816T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...
PINE RIDGE...KYLE...STURGIS...UNION CENTER
1040 PM MDT TUE AUG 14 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
WEDNESDAY. 

* WINDS: NORTH TO NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 
  55 MPH. 

* IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND 
  GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...
  ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF 
  HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE 
  ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-151200-
/O.CON.KUNR.WI.Y.0037.120815T1000Z-120815T2200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH
1040 PM MDT TUE AUG 14 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MDT
WEDNESDAY. 

* WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  45 MPH. 

* IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS 
  INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ027-032-041-043-044-074-151200-
/O.CON.KUNR.WI.Y.0037.120815T1200Z-120816T0000Z/
SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...PHILIP...
ARDMORE...OELRICHS...KADOKA...MARTIN...HERMOSA
1040 PM MDT TUE AUG 14 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
WEDNESDAY. 

* WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  45 MPH. 

* IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS 
  INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-151200-
/O.CON.KUNR.WI.Y.0037.120815T1400Z-120816T0200Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
1140 PM CDT TUE AUG 14 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT
WEDNESDAY. 

* WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  45 MPH. 

* IMPACTS: MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS 
  INCREASE SO THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
365 
WWUS73 KUNR 150940
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
340 AM MDT WED AUG 15 2012

...VERY WINDY TODAY...

.A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. COOLER
TEMPERATURES AND STRONG NORTH TO NORTHWEST WINDS CAN BE EXPECTED 
ACROSS THE PLAINS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA
THROUGH LATE TODAY.

SDZ026-030-031-042-072-073-151800-
/O.CON.KUNR.HW.W.0008.120815T1200Z-120816T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...
PINE RIDGE...KYLE...STURGIS...UNION CENTER
340 AM MDT WED AUG 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM MDT THIS EVENING. 

* NORTH TO NORTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH DURING
  THE MORNING HOURS. GUSTS TO NEAR 60 MPH CAN BE EXPECTED. WINDS
  WILL GRADUALLY DECREASE LATE TODAY.

* IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN
  STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
  FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ027-032-041-043-044-074-151800-
/O.EXT.KUNR.WI.Y.0037.120815T1400Z-120816T0000Z/
SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...PHILIP...
ARDMORE...OELRICHS...KADOKA...MARTIN...HERMOSA
340 AM MDT WED AUG 15 2012

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
MDT THIS EVENING. 

* NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH DURING
  THE LATE MORNING HOURS. GUSTS TO 45 MPH CAN BE EXPECTED. WINDS
  WILL GRADUALLY DECREASE LATE IN THE DAY.

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-151800-
/O.EXT.KUNR.WI.Y.0037.120815T1600Z-120816T0200Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
440 AM CDT WED AUG 15 2012

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING. 

* NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH AROUND
  MIDDAY...WITH GUSTS TO 45 MPH EXPECTED IN THE AFTERNOON. WINDS
  WILL GRADUALLY DECREASE EARLY IN THE EVENING.

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-151800-
/O.CON.KUNR.WI.Y.0037.120815T1000Z-120815T2200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH
340 AM MDT WED AUG 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

* NORTH TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH EARLY
  THIS MORNING. GUSTS TO 50 MPH CAN BE EXPECTED. WINDS WILL
  DECREASE LATE THIS AFTERNOON. 

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
888 
WWUS73 KUNR 151748
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1148 AM MDT WED AUG 15 2012

...VERY WINDY TODAY...

.A STRONG COLD FRONT HAS MOVED THROUGH THE REGION TODAY. COOLER 
AIR WILL CONTINUE TO POUR INTO THE AREA...AND STRONG NORTH TO
NORTHWEST WINDS WILL CONTINUE ACROSS THE PLAINS OF WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA THROUGH LATE TODAY.

SDZ026-030-031-042-072-073-160000-
/O.CON.KUNR.HW.W.0008.000000T0000Z-120816T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...
PINE RIDGE...KYLE...STURGIS...UNION CENTER
1148 AM MDT WED AUG 15 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL CONTINUE THROUGH
  THIS AFTERNOON. GUSTS TO NEAR 60 MPH CAN BE EXPECTED. WINDS
  WILL GRADUALLY DECREASE LATE TODAY.

* IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT 
  CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON 
  OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO 
  BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-152200-
/O.CON.KUNR.WI.Y.0037.000000T0000Z-120815T2200Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH
1148 AM MDT WED AUG 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

* NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH
  THIS AFTERNOON. GUSTS TO 50 MPH CAN BE EXPECTED. WINDS WILL
  DECREASE LATE THIS AFTERNOON.

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO 
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ027-032-041-043-044-074-160000-
/O.CON.KUNR.WI.Y.0037.000000T0000Z-120816T0000Z/
SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...PHILIP...
ARDMORE...OELRICHS...KADOKA...MARTIN...HERMOSA
1148 AM MDT WED AUG 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH
  THIS AFTERNOON. GUSTS TO 45 MPH CAN BE EXPECTED. WINDS WILL
  GRADUALLY DECREASE LATE IN THE DAY.

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO 
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-160200-
/O.CON.KUNR.WI.Y.0037.000000T0000Z-120816T0200Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
1248 PM CDT WED AUG 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH EARLY
  THIS AFTERNOON...WITH GUSTS TO 45 MPH EXPECTED. WINDS WILL
  GRADUALLY DECREASE EARLY IN THE EVENING.

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO 
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$
703 
WWUS73 KUNR 152127
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
327 PM MDT WED AUG 15 2012

...VERY WINDY THROUGH EARLY EVENING...

.A STRONG COLD FRONT HAS MOVED THROUGH THE REGION TODAY. COOLER
AIR WILL CONTINUE TO POUR INTO THE AREA...AND STRONG NORTH TO
NORTHWEST WINDS WILL CONTINUE ACROSS THE PLAINS OF WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA THROUGH LATE TODAY.

SDZ026-030-031-042-072-073-160000-
/O.CAN.KUNR.HW.W.0008.000000T0000Z-120816T0000Z/
/O.EXA.KUNR.WI.Y.0037.000000T0000Z-120816T0000Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-SHANNON-
STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...
PINE RIDGE...KYLE...STURGIS...UNION CENTER
327 PM MDT WED AUG 15 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH
  THIS AFTERNOON. GUSTS TO 50 MPH ARE POSSIBLE. WINDS WILL
  GRADUALLY DECREASE LATE THIS AFTERNOON.

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ001-002-012>014-025-160000-
/O.EXT.KUNR.WI.Y.0037.000000T0000Z-120816T0000Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...DUPREE...SPEARFISH
327 PM MDT WED AUG 15 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH
  LATE THIS AFTERNOON. GUSTS TO 50 MPH ARE POSSIBLE. WINDS WILL
  DECREASE LATE THIS AFTERNOON.

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO 
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ027-032-041-043-044-074-160000-
/O.CON.KUNR.WI.Y.0037.000000T0000Z-120816T0000Z/
SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-JACKSON-BENNETT-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...EDGEMONT...HOT SPRINGS...PHILIP...
ARDMORE...OELRICHS...KADOKA...MARTIN...HERMOSA
327 PM MDT WED AUG 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THROUGH 
  THIS AFTERNOON. GUSTS TO 50 MPH ARE POSSIBLE. WINDS WILL 
  GRADUALLY DECREASE LATE IN THE DAY. 

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO 
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

SDZ046-047-049-160200-
/O.CON.KUNR.WI.Y.0037.000000T0000Z-120816T0200Z/
MELLETTE-TODD-TRIPP-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER
427 PM CDT WED AUG 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL GRADUALLY
  DECREASE LATE THIS EVENING.

* MOVE LIGHTWEIGHT OBJECTS INDOORS BEFORE THE WINDS INCREASE SO 
  THEY DO NOT GET DESTROYED OR CAUSE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Aug 14, 2:46 PM MDT, 15 minutes earlier.

Area forecast discussion, Aug 14, 2:46 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
246 PM MDT TUE AUG 14 2012

.DISCUSSION...UPPER LEVEL ANALYSIS HAS NORTHWEST FLOW ACROSS THE
NORTHERN PLAINS. SKIES ARE PARTLY CLOUDY WITH SOME SMOKE EVIDENT
ON SATELLITE IMAGERY ACROSS MUCH OF WYOMING. AT THE SURFACE...20Z
ANALYSIS HAS LOW PRESSURE TROF FROM CENTRAL MONTANA INTO WESTERN
SOUTH DAKOTA. TEMPERATURES ARE IN THE 80S TO LOWER 90S WITH LIGHT
AND VARIABLE WINDS.

TONIGHT...WEAK SURFACE TROF WILL SHIFT EAST TONIGHT AS LOW
PRESSURE SLIDES ACROSS SOUTHERN CANADA. WINDS WILL BECOME LIGHT
SOUTHERLY. LOWS WILL FALL INTO THE 50S TO LOWER 60S.

WEDNESDAY...STRONG UPPER SHORTWAVE WILL DROP SOUTH OUT OF CANADA
ON WEDNESDAY...DRIVING A COLD FRONT ACROSS THE NORTHERN PLAINS
EARLY WEDNESDAY MORNING. STRONG COLD ADVECTION AND 4-6MB/3HR
PRESSURE RISES WILL EASILY PUSH WINDS INTO ADVISORY CRITERIA FOR
MUCH OF THE DAY. ALONG AND EAST OF THE BLACK HILLS...THE VENTURI
EFFECT WILL SQUEEZE WINDS TO NEAR WARNING CRITERIA FROM MID
MORNING THROUGH MID AFTERNOON. ADVISORY/WARNING PRODUCTS WILL BE
ISSUED WITH THE AFTERNOON PACKAGE.

ISOLATED RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL BE MAINLY
CONFINED TO NORTHEASTERN WYOMING...THE BLACK HILLS...AND
NORTHWESTERN SD DURING THE DAY...ESPECIALLY IN THE
AFTERNOON...AS SHORTWAVE MOVES INTO THESE AREAS BEHIND THE FRONT.
HIGHS WILL RANGE FROM THE UPPER 60S OVER FAR NORTHEASTERN WY...THE
HILLS...AND FAR NORTHWESTERN SD...TO THE UPPER 80S OVER SOUTH
CENTRAL SD. TEMPERATURES WILL LIKELY FALL IN THE AFTERNOON ACROSS
MOST AREAS...ESPECIALLY SOUTHERN AND EASTERN PORTIONS OF THE CWA.

AS SHORTWAVE SLIDES FURTHER SOUTHEAST WEDNESDAY NIGHT...THE
CHANCES FOR SHOWERS WILL SLIDE INTO MAINLY NORTHEASTERN WY AND
SOUTHERN SD. TEMPS WILL DROP INTO THE 40S TO MID 50S.

THURSDAY...A COOL AND PLEASANT DAY IS ON TAP AS CANADIAN HIGH
PRESSURE CROSSES THE AREA. HIGHS WILL GENERALLY BE IN THE LOW TO
MID 70S ACROSS THE PLAINS...WITH 60S IN THE HILLS. LOWS THURSDAY
NIGHT WILL BE ON THE CHILLY SIDE...WITH 40S AND LOWER 50S EXPECTED
UNDER MAINLY CLEAR SKIES AND LIGHT WINDS.

EXTENDED...COOL CYCLONIC FLOW BEHIND LARGE UPPER LOW WILL REMAIN
OVER THE FORECAST AREA THROUGH SUNDAY MORNING. A COUPLE OF WEAK
WAVES SLIDE THROUGH THE CENTRAL DAKOTAS...BUT DRY AIR WILL KEEP
PRECIPITATION POTENTIAL LOW. TEMPERATURES WILL BE SLOW TO WARM UNTIL
UPPER RIDGE BUILDS OVER THE ROCKIES SUNDAY. ADDITIONAL SHORTWAVES
WILL CROSS RIDGE...AND WITH SURFACE LEE TROF...A FEW THUNDERSTORMS
MAY DEVELOP OVER THE BLACK HILLS. TEMPERATURES WILL REACH THE LOWER
90S AGAIN AS RIDGE SHIFTS EASTWARD.

&&

.AVIATION...LGT SFC WINDS WILL BECOME SOUTHERLY AHD OF TROF THIS
EVENING. STRONG COLD FRONT WILL SWEEP ACRS THE AREA EARLY WED...WITH
WINDS BCMG NW SUSTAINED 20-35KT WITH GUSTS ARND 45KT. MVFR CIGS AND
LGT RAIN SHWRS WL SPREAD ACRS NERN WY AND BLK HLS WED MRNG BEHIND
FRONT...CIGS MAY BRIEFLY DROP TO IFR DURG THE MRNG. WRN SD PLAINS WL
SEE INCRSG CLDS W/ VFR CIGS.

&&

.FIRE WEATHER...CONDITIONS WILL CONTINUE TO BE FAVORABLE FOR CRITICAL
FIRE DANGER THROUGH EARLY EVENING ACROSS THE NORTHEAST WYOMING
PLAINS. WILL KEEP THE RED FLAG WARNING IN THAT AREA UNTIL 03Z.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 6 AM TO 6 PM MDT WEDNESDAY FOR BENNETT-FALL
     RIVER-HAAKON-HERMOSA FOOT HILLS-JACKSON-SOUTHERN FOOT HILLS.

     WIND ADVISORY FROM 9 AM TO 9 PM CDT WEDNESDAY FOR MELLETTE-TODD-
     TRIPP.

     HIGH WIND WARNING FROM 6 AM TO 6 PM MDT WEDNESDAY FOR CUSTER CO
     PLAINS-PENNINGTON CO PLAINS-RAPID CITY-SHANNON-SOUTHERN
     MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS.

     WIND ADVISORY FROM 4 AM TO 4 PM MDT WEDNESDAY FOR BUTTE-HARDING-
     NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-PERKINS-
     ZIEBACH.

WY...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR LOWER
     ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-
     SOUTHERN CAMPBELL.

&&

SHORT TERM...15
LONG TERM....XX
AVIATION...XX
FIRE WEATHER...KLP
Hazardous weather outlook, Aug 14, 6:12 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
612 AM MDT TUE AUG 14 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-151300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
612 AM MDT (712 AM CDT) TUE AUG 14 2012

...RED FLAG WARNING FROM LATE THIS MORNING THROUGH EARLY THIS
EVENING FOR THE NORTHEASTERN WYOMING PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

HOT AND VERY DRY CONDITIONS WILL DEVELOP OVER NORTHEASTERN WYOMING
TODAY AS A SURFACE TROF MOVES THROUGH AND BRINGS WEST TO NORTHWEST
WINDS. HIGHS WILL BE IN THE LOW TO MID 90S AND RELATIVE HUMIDITIES
WILL DROP TO AROUND 10 PERCENT IN THE AFTERNOON ACROSS MOST OF THE
NORTHEASTERN WYOMING PLAINS. GUSTS UP TO 30 MPH ARE EXPECTED IN THE
AFTERNOON AND EARLY EVENING. THE HAINES INDEX WILL ALSO BE IN THE
HIGH CATEGORY. THE COMBINATION OF THESE CONDITIONS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEASTERN WYOMING
PLAINS AND A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING
THROUGH EARLY THIS EVENING.

THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY THIS
AFTERNOON ACROSS MUCH OF WESTERN SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA
WEDNESDAY AND WEDNESDAY EVENING AS A STRONG COLD FRONT AND UPPER
LEVEL DISTURBANCE CROSS THE REGION. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME. STRONG NORTHWESTERLY WINDS WILL DEVELOP BEHIND
THE FRONT BY LATE WEDNESDAY MORNING...WITH WIND GUSTS TO 50 MPH
EXPECTED ACROSS THE NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA
PLAINS. WINDS WILL DIMINISH BY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:52 PM MDTSevere Thunderstorm WarningUNRHarding53 min
Aug 13, 7:49 PM MDTSpecial Weather StatementUNRButte56 min
Aug 13, 9:20 PM MDTSpecial Weather StatementUNRButte25 min
Aug 13, 9:24 PM MDTSpecial Weather StatementUNRMeade36 min
Aug 13, 11:07 PM MDTSpecial Weather StatementUNRHaakon, Pennington38 min
Aug 14, 3:01 PM MDTWind AdvisoryUNRBennett, Butte, Custer, Fall River, Haakon, Harding and 10 more29 hr

Nearby

High Wind Warnings in South Dakota, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.